MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM

HOLOGIC, INC AFFIRM PRONE BIOPSY SYSTEM, 3D; BREAST BIOPSY SYSTEM
Model Number PBX-SYS-AFFIRM-3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the user site on (b)(6) 2025, that the c-arm on an affirm prone biopsy system was moving "on its own" but now, is not moving at all.No patient or user injury was reported.A hologic field service engineer (fse) was dispatched to examine the device and determined that the c-arm did move without a valid command due to a stuck rotational switch.The fse reports that once the unit detected the c-arm motion, a system error displayed which engaged the system safety override and locked out the system switches, resulting in the user being unable to further move the c-arm with the system switches.The fse reports that both the left and right rotational switches were replaced, and the system is functioning in accordance with manufacturer specifications.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported by the user site on october 14th, 2025, that the c-arm on an affirm prone biopsy system was moving "on its own" but now, is not moving at all.No patient or user injury was reported.A hologic field service engineer (fse) was dispatched to examine the device and determined that the c-arm did move without a valid command due to a stuck rotational switch.The fse reports that once the unit detected the c-arm motion, a system error displayed which engaged the system safety override and locked out the system switches, resulting in the user being unable to further move the c-arm with the system switches.The fse reports that both the left and right rotational switches were replaced, and the system is functioning in accordance with manufacturer specifications.No parts were returned to investigation will be limited.The membrane switch replaced was 2,991 days old when replaced.Review of the complaint and work order documentation indicates that the system had a stuck membrane switch on the tube head.The membrane switch allows the user to move the tube head away from or toward the user.The user most likely pressed the switch to command tube head motion and when they released the switch it remained stuck in the pressed position causing the tube head to continue to move.Root cause for the uncommanded motion is a mechanical failure of the switch conclusion: in conclusion, this complaint is confirmed.Age related wear and tear due to the component being 2,991 days (~8.2 years) old caused the switch to stick in the depressed state.The system performed as intended and initiated lockout of the switches.The field service engineer then replaced the switch to resolve the issue.A capa is not needed at this time as there was no patient or user harm.Additionally, the risk is considered low based on the occurrence, and a task was created to update the risk file.Future events will be monitored and trended.Device history record (dhr) review: udi: (b)(4).Review of the complaint history was performed and there were not additional complaints related to this switch sticking.Review of the dhr is not warranted as the part was 2,991 days old when replaced.

Brand Name
AFFIRM PRONE BIOPSY SYSTEM, 3D
Common Device Name
BREAST BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23511559
Report Number3005496266-2025-00094
Device Sequence Number15941433
Product Code IZH
UDI-Device Identifier15420045506510
UDI-Public(01)15420045506510(11)170721
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBX-SYS-AFFIRM-3D
Device Catalogue NumberPBX-SYS-AFFIRM-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown